Alert archive / Tennessee / Tornado Warnings in 2021
Tornado Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 4, 2021, 7:48 AM CDT for DeKalb County, Putnam County, White County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2021, 7:48 AM CDT (12:48 UTC)
- Expired
- May 4, 2021, 8:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties DeKalb County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 86 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 8:03 AM CDT | TSTM WND DMG | 3 Wnw Sparta, TN | SEVERE STRAIGHT-LINE WINDS CAUSED SIGNIFICANT DAMAGE ON THE WEST SIDE OF SPARTA ALONG OLD SMITHVILLE HIGHWAY AND HIGHWAY 70. NUMEROUS TREES WERE BLOWN DOWN, OUTBUILDINGS WERE DAMAGED OR DESTROYED, AND SOME HOMES SUFFERED MINOR DAMAGE. |
| May 4, 8:07 AM CDT | TORNADO | 3 Nnw Sparta, TN | THIS SMALL EF-0 TORNADO TOUCHED DOWN ON THE NORTH SIDE OF SPARTA NEAR FRANKLIN AVENUE AND SPRING STREET. MOVING SOUTHEAST, THE TORNADO HEAVILY DAMAGED A BARN ON ROBERTS MATTHEWS HIGHWAY AND BLEW DOWN SEVERAL TREES AT THE SPARTA DRIVE-IN THEATRE. MORE TREES WER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 5:13 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.8 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
255
WFUS54 KOHX 041248
TOROHX
TNC041-141-185-041315-
/O.NEW.KOHX.TO.W.0028.210504T1248Z-210504T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
748 AM CDT Tue May 4 2021
The National Weather Service in Nashville has issued a
* Tornado Warning for...
East central De Kalb County in Middle Tennessee...
Northwestern White County in Middle Tennessee...
Southwestern Putnam County in Middle Tennessee...
* Until 815 AM CDT.
* At 747 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Smithville, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Sparta around 815 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Burgess Falls State Park, Hamptons Crossroads, Bakers Crossroads and
Doyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3592 8583 3606 8581 3607 8545 3585 8543
TIME...MOT...LOC 1247Z 278DEG 31KT 3599 8575
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 4, 6:37 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 4, 6:37 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 637 AM CDT Tue May 4 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Ongoing scattered t'storms across Middle TN with already a few severe t'storms in progress. Per our 06Z sounding, still have a pretty ripe environment for storms to develop and wouldn't be surprised if some storms are able to stay discrete out ahead of the main line currently crossing the Mississippi River. Lapse rates have decreased ever so slightly compared to our 00Z sounding, but low-level shear has ramped up a bit. Forecast remains unchanged for this morning though with damaging winds continuing to be the primary concern with any severe storm that develops. Have had a few reports of hail with some of the stronger storms and still cannot rule out an isolated tornado or two. PWATs from the 06Z sounding were around 1.5" so will need to watch any training storms as flash flooding could become an issue if rainfall persists over a particular area. Expecting storms to remain mainly discrete through the next few hours, becoming more linear as the QLCS to our west moves towards us. Latest CAMs guidance has the line crossing the TN river between 5 AM and 7 AM. Do have a severe t'storm watch for our western counties as this line will reach that area first. This first round will move to the east by mid-morning to lunchtime for most and we should get a few hours of a break this afternoon. Second round of showers and t'storms will begin to move into our southern counties by the afternoon with an additional line moving into our northwestern counties by the early evening. Will have some time to destabilize even further this afternoon. Best chance of severe weather does appear to be across our southern counties, with damaging winds and small hail as the primary concerns. Still can't rule out an isolated tornado as there will still be some low-level turning. PWAT values remain in the 1.25-1.75" range into the afternoon, so any training storms could lead to some localized flash flooding issues once again. Any lingering showers/t'storms will be pushed out of the area as the surface frontal system passes through Wednesday AM. Upper- level trough will swing through and push eastward the second half of the week with a weak disturbance possible Thursday. Any showers we do see would be widely scattered. Things will dry out on Friday with dry conditions through the first half of Saturday. Expect for temps on the cooler side on Thursday and Friday with highs in the mid to upper 60s across the area. The weekend through at least the first half of next week looks fairly unsettled as several rounds of showers and t'storms appear possible. Expect highs to reach back into the upper 70s to near 80 as well. && .AVIATION... 12Z TAF DISCUSSION. A band of strong to severe thunderstorms will impact BNA/MQY until 14Z and CSV through 16Z. Conditions will improve after the band of storms passes with mainly VFR 17Z-21Z. Additional scattered showers and storms will form after 21Z. Prevailing winds will be SSW near 10KT, but strong gusty winds expected around TSRA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Adcock AVIATION........13
Hazardous weather outlook, May 4, 5:00 AM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Tue May 4 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-051000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Two rounds of severe weather will be possible today. The first will occur early this morning through mid-morning as a line of strong to severe t'storms moves through the area. The second round of strong to severe t'storms is expect late this afternoon into this evening. Damaging winds and localized flooding due to heavy rainfall will be the main concerns with both rounds. Small hail and an isolated tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Local storm report, May 4, 6:32 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM TSTM WND DMG GOODLETTSVILLE 36.32N 86.71W
05/04/2021 DAVIDSON TN SOCIAL MEDIA
TSPOTTER REPORT OF A TREE THROUGH A FENCE IN
GOODLETTSVILLE OFF OF LICKTON PIKE.
&&
EVENT NUMBER OHX2100448
CMALocal storm report, May 4, 6:34 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM TSTM WND DMG 1 W MILLERSVILLE 36.38N 86.73W
05/04/2021 SUMNER TN SOCIAL MEDIA
4" TREE SNAPPED MID TRUCK ON WILLIASMON RD. NEAR
MANSKER CREEK
&&
EVENT NUMBER OHX2100449
CMASpecial weather statement, May 4, 6:59 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
659 AM CDT Tue May 4 2021
TNZ028-059-061>063-075-077-041230-
Cannon TN-Rutherford TN-Williamson TN-Wilson TN-Bedford TN-Coffee TN-
Marshall TN-
659 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...
RUTHERFORD...SOUTHEASTERN WILLIAMSON...NORTHWESTERN COFFEE...
SOUTHEASTERN WILSON...NORTHERN BEDFORD AND WESTERN CANNON COUNTIES
UNTIL 730 AM CDT...
At 658 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smyrna to 10 miles north of Lewisburg.
Movement was east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Murfreesboro, Woodbury, Smyrna, La Vergne, Nolensville, Walterhill,
Chapel Hill, Eagleville, Bell Buckle, Auburntown, Lascassas,
Christiana, Beechgrove, Fosterville, Triune, Rover, Deason, Rockvale,
Bradyville and Milton.
This includes the following highways...
Interstate 24 between mile markers 65 and 100.
Interstate 840 between mile markers 40 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
Middle Tennessee.
LAT...LON 3559 8684 3560 8682 3566 8682 3604 8656
3600 8603 3596 8602 3594 8598 3557 8618
TIME...MOT...LOC 1158Z 273DEG 41KT 3599 8648 3560 8676
SchaperSpecial weather statement, May 4, 7:01 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
701 AM CDT Tue May 4 2021
TNZ061-075-095-041230-
Bedford TN-Giles TN-Marshall TN-
701 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN GILES AND
SOUTHERN BEDFORD COUNTIES UNTIL 730 AM CDT...
At 701 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Lewisburg to near Pulaski.
Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shelbyville, Lewisburg, Pulaski, Cornersville, Wartrace, Belfast,
Goodspring, Frankewing and Farmington.
This includes Interstate 65 between mile markers 9 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
Middle Tennessee.
LAT...LON 3512 8713 3552 8687 3550 8687 3553 8685
3560 8682 3558 8630 3535 8648 3536 8651
3537 8659 3533 8660 3531 8668 3525 8675
3526 8683 3511 8683
TIME...MOT...LOC 1201Z 265DEG 36KT 3559 8674 3522 8701
SchaperLocal storm report, May 4, 7:08 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM TSTM WND DMG 3 ENE CASTALIAN SPRINGS 36.42N 86.27W
05/04/2021 TROUSDALE TN SOCIAL MEDIA
REPORT OF SEVERAL TREES DOWN. FRONT PORCH OVERHANG
COLLAPSED ALONG WITH COLUMNS
&&
EVENT NUMBER OHX2100450
CMALocal storm report, May 4, 7:11 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG MILLERSVILLE 36.38N 86.70W
05/04/2021 SUMNER TN SOCIAL MEDIA
POWER POLES SNAPPED IN HALF ALONG WITH 12 TO 18 INCH
TREES SNAPPED ALONG 41 BETWEEN 31W SPLIT AND WILLAMSON.
LINES DOWN AND TREES DOWN.
&&
EVENT NUMBER OHX2100451
CMAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:22 PM CDT | River Flood Advisory | OHX | Hickman | 11 hr |
| May 3, 11:50 PM CDT | Special Weather Statement | OHX | Sumner | 40 min |
| May 3, 11:56 PM CDT | Special Weather Statement | OHX | Jackson, Macon, Trousdale | 34 min |
| May 4, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Trousdale | 35 min |
| May 4, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 47 min |
| May 4, 1:32 AM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 26 min |
| May 4, 1:54 AM CDT | Special Weather Statement | OHX | Macon | 51 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OHX | Pickett | 45 min |
| May 4, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 23 min |
| May 4, 3:01 AM CDT | Special Weather Statement | OHX | Clay | 29 min |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 38 min |
| May 4, 4:12 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 48 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 55 min |
| May 4, 5:02 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Perry | 58 min |
| May 4, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 51 min |
| May 4, 5:43 AM CDT | Special Weather Statement | OHX | Lewis, Perry | 47 min |
| May 4, 5:56 AM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 34 min |
| May 4, 6:00 AM CDT | Special Weather Statement | OHX | Hickman | 30 min |
| May 4, 6:10 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 22 min |
| May 4, 6:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 44 min |
| May 4, 6:21 AM CDT | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 24 min |
| May 4, 6:23 AM CDT | Special Weather Statement | OHX | Maury, Williamson | 37 min |
| May 4, 6:28 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
| May 4, 6:42 AM CDT | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale | 33 min |
| May 4, 6:52 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more | 38 min |
| May 4, 6:59 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 31 min |
| May 4, 7:01 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 29 min |
| May 4, 7:11 AM CDT | Tornado Warning | OHX | Jackson, Smith | 34 min |
| May 4, 7:27 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 33 min |
| May 4, 7:29 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 46 min |
| May 4, 7:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 40 min |
| May 4, 7:53 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more | 37 min |
| May 4, 8:05 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 40 min |
| May 4, 8:07 AM CDT | Tornado Warning | OHX | Cumberland, White | 23 min |
| May 4, 8:24 AM CDT | Tornado Warning | OHX | Cumberland, White | 11 min |
| May 4, 8:29 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 2 hr |
| May 4, 9:32 AM CDT | River Flood Warning | OHX | Perry | 21 hr |
Nearby
Tornado Warnings in Tennessee, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.